Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 12, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Mar 18, 2008, 6:20 PM CDT for Marion County, Illinois. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2008, 6:20 PM CDT (23:20 UTC)
- Expired
- Mar 18, 2008, 11:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 129 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 7:30 PM CDT | FLASH FLOOD | Nashville, IL | COUNTY ROAD 1 CLOSED...POSEN ROAD INUNDATED....INDIAL TRAIL ROAD 4 EAST OF NASHVILLE INUNDATED...COUNTY ROAD 6 AT ELKHORN CREEK INUNDATED. HIGHWAY 11...N OF ROUTE 13 NEAR BEACOUP...INUNDATED. |
| Mar 18, 7:40 PM CDT | FLASH FLOOD | Salem, IL | FLOODING IN MOBILE HOME PARK ON EAST SIDE OF SALEM. 6 OF THE 25 MOBILE HOMES ARE EXPERIENCING WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 442 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 182328
FFWLSX
ILC121-189-190415-
/O.NEW.KLSX.FF.W.0012.080318T2320Z-080319T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL ILLINOIS
WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 1115 PM CDT
* AT 619 PM CDT...TRAINED SPOTTERS REPORTED HIGH WATER ALONG INDIAN
POINT CREEK IN HOYLETON WITH 4 FEET OF WATER OVER THE INTERSECTION
OF SYCAMORE AND PEACHTREE ROADS. ALSO...IN CENTRALIA RACOON CREEK
LOCATED NEAR A MOBILE HOME PARK IS RISING QUICKLY. IN SALEM...
A CREEK ON THE EAST SIDE OF TOWN IS OVER ITS BANKS AND THREATENING
A NEARBY MOBILE HOME PARK.
* FLASH FLOODING CAN BE EXPECTED ACROSS THE AREA...AND WILL BE
AFFECTING NASHVILLE...HOYLETON...CENTRALIA...SALEM...WAMAC
...STEPHEN FORBES STATE PARK...SANDOVAL...PATOKA...OMEGA...
ODIN...KINMUNDY...HELM...FAIRMAN AND CENTRAL CITY.
AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL WILL BE POSSIBLE THROUGH
TOMORROW MORNING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3847 8914 3822 8917 3822 8972 3841 8970
3851 8915 3882 8913 3883 8870 3848 8871
TIME...MOT...LOC 2320Z 180DEG 0KT 3846 8919
$$
BYRDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 3:14 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Mar 18, 3:14 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT TUE MAR 18 2008
.DISCUSSION...
EXCESSIVE RAINFALL EVENT ONGOING IS ONGOING WITH WIDESPREAD 4 TO 9
INCH TOTALS SO FAR OVER SOUTHERN PART OF THE CWA. WILL ADJUST THE
CURRENT FLOOD WATCH TO EXTEND THE END TIME OF CRAWFORD...
WASHINGTON...JEFFERSON...MONROE...ST. CLAIR AND BOND COUNTIES FROM
06Z UNTIL 12Z TOMORROW. REST OF THE WATCH WILL REMAIN AS IS.
FOLLOWED A BLEND OF THE NAM/ECMWF AS THE GFS HAS TRENDED FASTER THAN
THE OTHER MODELS WITH LIFTING THIS SYSTEM TO THE NORTHEAST. RADAR
IS CURRENTLY SHOWING A LARGE BAND OF MODERATE TO HEAVY RAINFALL
EXTENDING FROM THE SRN HALF OF THE CWA SWWD INTO ERN OK. THE RAIN
IS EXPECTED TO CONTINUE WELL INTO THE NIGHT AS THE CWA LIES UNDER
STRONG ASCENT CAUSED BY UPPER LOW APPROACHING THE REGION UNDER THE
RIGHT ENTRANCE REGION OF THE GREAT LAKES JET STREAK. WILL EVEN SEE
SOME JET COUPLING AS THE LOW EJECTS NEWD TONIGHT. THE HEAVIEST
RAIN WILL BE OVER THE SERN HALF OF THE CWA WHERE STRONG 925-850MB
MOISTURE CONVERGENCE/THETA-E ADVECTION WILL BE FOCUSED THROUGH THE
NIGHT. 70KT LOW LEVEL JET WILL CONTINUE TO BRING 1.5+ INCH PWS
INTO THE SRN CWA. PRECIPIATION WILL BEGIN TO EXIT THE REGION BY
MIDDAY TOMORROW AS TROUGH AXIS PASSES TO THE EAST AND DRIER AIR
WORKS IN. AS AN ASIDE...THE FORECAST SOUNDINGS INDICATE THERMAL
PROFILES WILL BE GETTING CLOSE TO A CHANGEOVER TO SNOW ABOUT THE
TIME THE PRECIPITATION WILL END. HAVE NOT INCLUDED MENTION OF
THIS AT THIS TIME AS LOWEST LEVELS LOOK TO WARM FOR THE
CHANGEOVER.
HAVE KEPT CHANCE OF RAIN OVER THE NRN PART OF THE CWA ON FRIDAY AS
WEAK SHORTWAVE MOVES QUICKLY ACROSS THE GREAT LAKES.
TEMPERATURES ARE BASED ON A BLEND OF PERSISTENCE AND SREF MEAN. DID
GO A LITTLE WARMER THAN GUIDANCE UP NORTH TONIGHT WHERE EXPECT
CLOUDS TO PERSIST MOST OF THE NIGHT.
STILL HAVE LOW CONFIDENCE IN THE EXTENDED PART OF THE OF FORECAST
(FRIDAY NIGHT-TUESDAY) AS THE MEDIUM RANGE MODELS STILL HAVE
SIGNIFICANT CONTINUITY ISSUES. STILL LOOKS LIKE ZONAL FLOW SETS UP
OVER THE CNTRL CONUS BY THE END OF THE WEEK BEFORE THE PATTERN
AMPLIFIES LATE IN THE WEEKEND WITH BOTH THE GFS/ECMWF SHOWING A
TROUGH OVER THE MID MS VALLEY BY SUNDAY EVENING. THEREAFTER THE GFS
GOES BACK WITH ZONAL FLOW WHILE THE ECMWF HAS A CLOSED 500MB LOW
OVER MO/IL BY TUESDAY. WITH THE LOW CONFIDENCE...DECIDED TO NOT
CHANGE PRECIPITATION CHANCES THROUGH THE WEEKEND...KEEPING A
CHANCE OF RAIN IN THE FORECAST SATURDAY NIGHT INTO SUNDAY AS THE
TROUGH DIGS INTO THE REGION. ALSO INTRODUCED CHANCE POPS OVER THE
NRN HALF OF THE CWA MONDAY NIGHT AND TUESDAY BASED ON THE ECMWFS
CLOSED LOW. WENT WITH A MIX OF RAIN OR SNOW MONDAY NIGHT AND JUST
RAIN ON TUESDAY. STRENGTH OF THE CLOSED LOW ON THE ECMWF SUGGESTS
THAT THE PRECIPITATION WOULD LIKELY BE SNOW...BUT POOR CONTINUITY
LOWERS MY CONFIDENCE IN ITS SOLUTION. TEMPERATURES ARE BASED ON
A EVEN BLEND OF PERSISTENCE AND HPC GUIDANCE.
BRITT
&&
.AVIATION...
FOR THE 18Z TAFS...
RAIN WILL CONTINUE WITH IFR CONDITIONS THROUGH THE END OF THE
VALID PERIOD AT KSTL AND KSUS. SOME IMPROVEMENT SHOULD BE NOTED AT
KCOU AND KUIN LATE THIS AFTERNOON AS THE RAIN SHIELD SLOWLY EDGES
SOUTH OF THOSE SITES.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CRAWFORD-IRON-
JEFFERSON-MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-
WASHINGTON.
FLOOD WATCH UNTIL 1 AM CDT WEDNESDAY FOR FRANKLIN-GASCONADE-
LINCOLN-OSAGE-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-WARREN.
FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BOONE-CALLAWAY-COLE-
MONITEAU-MONTGOMERY.
IL...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BOND IL-CLINTON IL-
FAYETTE IL-MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-
WASHINGTON IL.
FLOOD WATCH UNTIL 1 AM CDT WEDNESDAY FOR CALHOUN IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MONTGOMERY IL.
&&
WFO LSXHazardous weather outlook, Mar 18, 4:15 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 415 PM CDT TUE MAR 18 2008 ILZ095>097-MOZ018-019-026-027-034>036-042-191200- ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-AUDRAIN- 415 PM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SNOW MONDAY NIGHT INTO EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECT THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-047>052-059>065- 072>075-084-085-099-191200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 415 PM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT HEAVY RAIN...WITH EMBEDDED THUNDERSTORMS...WILL CONTINUE TO PRODUCE EXCESSIVE RUNOFF INTO LOCAL STREAMS...CREEKS AND RIVERS. FLOODING OF LOW LYING AREAS WILL CONTINUE MAINLY ALONG AND SOUTH OF INTERSTATE 44 IN MISSOURI AND INTERSTATE 70 IN ILLINOIS. PLEASE REFER TO FLOOD WARNINGS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HEAVY RAIN WILL COME TO AN END BY EARLY WEDNESDAY...BUT LOCAL STREAMS...CREEKS AND RIVERS WILL CONTINUE TO EXPERIENCE HIGH WATER AND FLOODING. PLEASE REFER TO FLOOD WARNINGS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT RAINFALL AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Mar 18, 5:11 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLOOD COLUMBIA 38.95N 92.33W
03/18/2008 BOONE MO COUNTY OFFICIAL
A NUMBER OF ROADS REMAIN FLOODED AND CLOSED.
&&
FGLASSLocal storm report, Mar 18, 5:13 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD STEELVILLE 37.97N 91.36W
03/18/2008 CRAWFORD MO LAW ENFORCEMENT
8 TO 12 INCHES OF WATER ON HWY 19 SOUTH OF STEELVILLE
0400 AM FLASH FLOOD POTOSI 37.94N 90.78W
03/18/2008 WASHINGTON MO LAW ENFORCEMENT
WATER COVERING SEVERAL STREETS IN POTOSI. WATER ON OTHER
ROADS IN COUNTY...HWY 47 AT NEW DIGGINS RD...LICK SKILLET
RD AND JOHN SMITH RD.
0400 AM FLASH FLOOD FARMINGTON 37.78N 90.43W
03/18/2008 ST. FRANCOIS MO LAW ENFORCEMENT
WATER COVERING MANY LOW BRIDGE CROSSINGS ACROSS COUNTY
0430 AM FLOOD SHATTUC 38.61N 89.19W
03/18/2008 CLINTON IL LAW ENFORCEMENT
PART OF OLD HIGHWAY 50 FLOODED AS CULVERT GOT BACKED UP.
0430 AM FLOOD SALEM 38.63N 88.95W
03/18/2008 MARION IL LAW ENFORCEMENT
8 TO 12 INCHES OF STANDING WATER COVERING A TYPICAL
PROBLEM SECTION OF TOWN. AREA HAS BEEN BARRICADED. MANY
OTHER ROADS THROUGHOUT COUNTY WITH SECTIONS OF STANDING
WATER. EXACT DEPTH UNKNOWN BUT LESS THAN 6 INCHES.
0430 AM FLASH FLOOD S BELLEVILLE 38.53N 90.00W
03/18/2008 ST. CLAIR IL LAW ENFORCEMENT
ONE FOOT OF WATER FLOWING ACROSS JEFFERSON ROAD BETWEEN
BELLEVILLE AND FREEBURG
0500 AM FLASH FLOOD STE. GENEVIEVE 37.97N 90.05W
03/18/2008 STE. GENEVIEVE MO LAW ENFORCEMENT
WATER COVERING MANY LOW WATER BRIDGES ACROSS COUNTY
0800 AM FLOOD ELLINGTON 37.24N 90.97W
03/18/2008 REYNOLDS MO LAW ENFORCEMENT
*** 1 FATAL *** AN ADULT MALE WAS SWEPT INTO THE FAST
WATER OF A FLOODED CREEK AND DROWNED. TIME APPROX.
0800 AM HEAVY RAIN ELLINGTON 37.24N 90.97W
03/18/2008 M4.00 INCH REYNOLDS MO CO-OP OBSERVER
24 HOUR RAINFALL TOTAL...4.0 INCHES
0841 AM HEAVY RAIN FERGUSON 38.75N 90.30W
03/18/2008 M1.45 INCH ST. LOUIS MO TRAINED SPOTTER
24 HOUR RAINFALL...
0920 AM FLOOD COLUMBIA 38.95N 92.33W
03/18/2008 BOONE MO BROADCAST MEDIA
KMIZ AND COU EOC REPORTS A NUMBER OF ROAD CLOSURES IN AND
AROUND COLUMBIA DUE TO WATER UP TO 2 FEET DEEP
0950 AM HEAVY RAIN FESTUS 38.22N 90.41W
03/18/2008 M3.20 INCH JEFFERSON MO TRAINED SPOTTER
0950 AM FLOOD 1 NW BIG SPRING 38.81N 91.50W
03/18/2008 MONTGOMERY MO COUNTY OFFICIAL
MODOT HAS CLOSED HIGHWAY J JUST NORTHWEST OF BIG SPRING
DUE TO FLOODING FROM THE LOUTRE RIVER.
1010 AM FLOOD UNION 38.45N 91.01W
03/18/2008 FRANKLIN MO COUNTY OFFICIAL
NUMEROUS SECONDARY ROADS ACROSS THE COUNTY ARE FLOODED
AND CLOSED
1044 AM FLOOD ELLINGTON 37.24N 90.97W
03/18/2008 REYNOLDS MO LAW ENFORCEMENT
MAJOR FLOODING OCCURRING THROUGHOUT THE CITY WITH
EVACUATIONS ONGOIN. A NUMER OF HOMES AND BUSINESSES ARE
FLOODED. NUMEROUS STREETS ARE FLOODED. PROPANE TANKS ARE
FLOATING IN THE FLOOD WATERS.
1044 AM FLOOD DE SOTO 38.14N 90.56W
03/18/2008 JEFFERSON MO COUNTY OFFICIAL
STANDING HIGH WATER ON VIOLIN RD
1044 AM FLOOD 2 WNW CEDAR HILL 38.37N 90.68W
03/18/2008 JEFFERSON MO COUNTY OFFICIAL
WATER IS OVER THE LITTLE DUTCH CREEK BRIDGE ON HIGHWAY NN
1047 AM FLOOD DES ARC 37.28N 90.63W
03/18/2008 IRON MO LAW ENFORCEMENT
TWO HOMES FLOODED. NUMEROUS ROADS ARE COVERED WITH WATER.
1047 AM FLOOD CENTERVILLE 37.44N 90.96W
03/18/2008 REYNOLDS MO LAW ENFORCEMENT
THE COUNTY SHERIFF REPORTED EXTENSIVE FLOODING ACROSS THE
SOUTHERN HALF OF THE COUNTY WITH NUMEROUS ROADS FLOODED
INCLUDING PORTIONS OF HIGHWAY D.
1051 AM FLOOD FREDERICKTOWN 37.56N 90.30W
03/18/2008 MADISON MO LAW ENFORCEMENT
NUMEROUS ROADS COUNTYWIDE ARE COVERED WITH WATER.
1057 AM HEAVY RAIN 2 N MASCOUTAH 38.54N 89.81W
03/18/2008 M2.40 INCH ST. CLAIR IL AMATEUR RADIO
SINCE MIDNIGHT
1057 AM HEAVY RAIN ELLINGTON 37.24N 90.97W
03/18/2008 M6.00 INCH REYNOLDS MO CO-OP OBSERVER
STORM TOTAL SO FAR OF 6 INCHES. TWO INCHES OF RAIN SINCE
700 AM.
1057 AM FLOOD SALEM 38.63N 88.95W
03/18/2008 MARION IL EMERGENCY MNGR
WATER 2 TO 3 FEET DEEP ON SOME OF THE SECONDARY ROADS
SOUTH AND SOUTHEAST OF SALEM. SOME FLOODING WITHIN A
MOBILE HOME PARK ON THE EAST SIDE OF SALEM.
1100 AM FLOOD NASHVILLE 38.35N 89.38W
03/18/2008 WASHINGTON IL COUNTY OFFICIAL
ROAD AND BRIDGE ACROSS NASHVILLE CREEK NEAR EAST MEMORIAL
DRIVE AND EAST LEGION DRIVE ARE NOW UNDER WATER.
1106 AM FLOOD STEELVILLE 37.97N 91.36W
03/18/2008 CRAWFORD MO COUNTY OFFICIAL
MOST ROADS ACROSS THE SOUTHERN HALF OF THE COUNTY ARE
FLOODED AND MANY ARE IMPASSABLE
1110 AM FLOOD GREENVILLE 38.89N 89.40W
03/18/2008 BOND IL DEPT OF HIGHWAYS
A FEW SECONDARY ROADS UNDER WATER
1140 AM FLOOD 6 N POTOSI 38.02N 90.78W
03/18/2008 WASHINGTON MO DEPT OF HIGHWAYS
A NUMBER OF SECONDARY COUNTY ROADS ARE FLOODED AND CLOSED
OR IMPASSABLE IN THE NORTHEAST PORTION OF THE COUNTY.
KINGSTON ROAD AND TIFF ROAD ARE IMPASSABLE IN SPOTS.
1155 AM HEAVY RAIN FARMINGTON 37.78N 90.43W
03/18/2008 E0.00 INCH ST. FRANCOIS MO LAW ENFORCEMENT
NUMEROUS ROADS ACROSS THE COUNTY ARE WATER COVERED BUT
REMAIN PASSABLE.
1155 AM FLOOD LEADWOOD 37.86N 90.59W
03/18/2008 ST. FRANCOIS MO LAW ENFORCEMENT
GERMANIA ROAD AT HIGHWAY 8 IS CLOSED DUE TO FLOODING
1245 PM FLOOD POTOSI 37.94N 90.78W
03/18/2008 WASHINGTON MO TRAINED SPOTTER
MOST OF THE LOW WATER BRIDGES IN TOWN ARE OVERTOPPED BY
WATER
0225 PM FLOOD FREDERICKTOWN 37.56N 90.30W
03/18/2008 MADISON MO LAW ENFORCEMENT
NUMEROUS ROADS CLOSED ACROSS THE COUNTY DUE TO FLOODING.
0228 PM FLOOD CADET 37.99N 90.69W
03/18/2008 WASHINGTON MO TRAINED SPOTTER
MOST CREEKS ARE AT BANKFULL...LOW WATER CROSSINGS ARE
INUNDATED...WATER IS NEAR THE DECKS OF MANY BRIDGES.
MEASURED 4 INCHES OF RAIN.
0300 PM FLOOD STEELVILLE 37.97N 91.36W
03/18/2008 CRAWFORD MO LAW ENFORCEMENT
LOTS OF LOW WATER CROSSINGS IN THE COUNTY ARE FLOODED.
ADKIN CREEK IS OUT ITS BANK. HIGHWAY N IN BOURBON HAS 1
FOOT OF WATER OVER THE BRIDGE. THERE WAS A WATER RESCUE
BETWEEN 600 AND 700 AM THIS MORNING IN BOURBON ON HIGHWAY
C WHEN SOMEONE DROVE INTO FLOOD WATERS.
0305 PM FLOOD FARMINGTON 37.78N 90.43W
03/18/2008 ST. FRANCOIS MO LAW ENFORCEMENT
FLOODING OF COUNTY ROADS ACROSS THE ENTIRE COUNTY. NONE
ARE CLOSED AT THIS TIME BUT SOME HAVE OVER 6 INCHES OF
WATER COVERING THEM.
0305 PM FLOOD RUSSELLVILLE 38.51N 92.44W
03/18/2008 COLE MO COUNTY OFFICIAL
A NUMBER OF COUNTY ROADS ACROSS THE COUNTY ARE CLOSED IN
SPOTS. SOME LOCATIONS INCLUDE RUSSELLVILLE...ELDON...AND
LOHMAN.
0310 PM FLOOD LINN 38.48N 91.84W
03/18/2008 OSAGE MO LAW ENFORCEMENT
PORTIONS OF COUNTY ROADS 310...203...AND 741 AROUND LINN
ARE CLOSED DUE TO FLOODING.
0322 PM FLOOD STE. GENEVIEVE 37.97N 90.05W
03/18/2008 STE. GENEVIEVE MO LAW ENFORCEMENT
NUMEROUS LOW WATER CROSSINGS FLOODED THROUGHOUT THE
COUNTY. HIGHWAY C BETWEEN HIGHWAYS 32 AND EE IS FLOODED.
0325 PM FLOOD DE SOTO 38.14N 90.56W
03/18/2008 JEFFERSON MO LAW ENFORCEMENT
LOTS OF SECONDARY ROADS AND LOW WATER CROSSINGS REMAIN
FLOODED.
0330 PM FLOOD COLUMBIA 38.95N 92.33W
03/18/2008 BOONE MO COUNTY OFFICIAL
A NUMBER OF ROADS REMAIN FLOODED AND CLOSED.
0335 PM FLOOD 5 SW AUXVASSE 38.97N 91.96W
03/18/2008 CALLAWAY MO LAW ENFORCEMENT
COUNTY ROAD 264 CLOSED BETWEEN ROUTE M AND COUNTY ROAD
231 DUE TO FLOODING OF AUXVASSE CREEK.
0335 PM FLOOD 4 SE MEXICO 39.13N 91.82W
03/18/2008 AUDRAIN MO LAW ENFORCEMENT
COUNTY ROAD 812 CLOSED OFF JJ DUE TO A WASHED OUT BRIDGE
OVER THE LONG BRANCH.
0335 PM FLOOD 2 N MARTINSBURG 39.13N 91.65W
03/18/2008 AUDRAIN MO COUNTY OFFICIAL
COUNTY ROAD 716 EAST OF HIGHWAY 19 IS COVERED WITH WATER.
0338 PM FLOOD SALEM 38.63N 88.95W
03/18/2008 MARION IL COUNTY OFFICIAL
A NUMBER OF COUNTY ROADS REMAIN FLOODED AND CLOSED
INCLUDING ROBIN ROAD...SOUTH COLLEGE STREET...NEAR THE
INTERSECTION OF CROSS ROAD AND SOUTH COUNTY ROAD...AND
NEAR THE INTERSECTION OF INLAND ROAD AND SUMMERTIME NINE
ROAD.
0345 PM FLOOD 1 NW BIG SPRING 38.81N 91.50W
03/18/2008 MONTGOMERY MO LAW ENFORCEMENT
HIGHWAY J REMAINS CLOSED NORTHWEST OF BIG SPRING DUE TO
FLOODING FROM THE LOUTRE RIVER.
0345 PM FLOOD GERALD 38.40N 91.33W
03/18/2008 FRANKLIN MO LAW ENFORCEMENT
NUMEROUS COUNTY ROADS CLOSED DUE TO FLOODING. OTHER
LOCATIONS INCLUDE NEW HAVEN...ST CLAIR...AND SULLIVAN.
0349 PM FLOOD CARLYLE 38.62N 89.37W
03/18/2008 CLINTON IL COUNTY OFFICIAL
SEVERAL COUNTY ROADS ARE FLOODED WITH WATER UP TO 6
INCHES DEEP.
0350 PM FLOOD WINFIELD 39.00N 90.74W
03/18/2008 LINCOLN MO LAW ENFORCEMENT
BERKHEAD RD CLOSED DUE TO FLOODING. GRAVENS ROAD ALSO
CLOSED DUE TO FLOODING IN MOSCOW MILLS.
0350 PM FLOOD DEFIANCE 38.63N 90.78W
03/18/2008 ST. CHARLES MO EMERGENCY MNGR
CALLAWAY FORKS RD IMPASSABLE BETWEEN HIGHWAY F AND D DUE
TO FLOODING
0406 PM HEAVY RAIN AFFTON 38.55N 90.33W
03/18/2008 M3.00 INCH ST. LOUIS MO COUNTY OFFICIAL
3 INCH STORM TOTAL SO FAR.
0430 PM FLOOD DES ARC 37.28N 90.63W
03/18/2008 IRON MO LAW ENFORCEMENT
MAJOR FLOODING CONTINUES IN DES ARC. NUMEROUS ROADS
THROUGHOUT THE COUNTY ARE FLOODED AND CLOSED.
0430 PM FLOOD HOLTS SUMMIT 38.64N 92.12W
03/18/2008 CALLAWAY MO EMERGENCY MNGR
ALL LOW WATER CROSSINGS ACROSS THE COUNTY ARE FLOODED AND
IMPASSABLE.
0448 PM FLOOD ANNAPOLIS 37.36N 90.70W
03/18/2008 IRON MO COUNTY OFFICIAL
SEVERAL PEOPLE ARE OK BUT ARE STRANDED DUE TO FLOODING.
0448 PM FLOOD IRONTON 37.60N 90.64W
03/18/2008 IRON MO COUNTY OFFICIAL
IN THE IRONTON/ARCADIA AREA...KNOB CREEK AND STOUT CREEK
ARE OUT OF THIER BANKS AND ABOUT TO OVERTOP THE BRIDGE.
HIGHWAY D AND HIGHWAY 21 ARE IMPASSABLE IN SPOTS. HIGHWAY
49 AROUND 1/2 MILE SOUTH OF HIGHWAY 72 IS FLOODED.
HIGHWAY E AND COUNTY ROAD 131 IS FLOODED AS IS COUNTY
ROAD 143.
0448 PM FLOOD DES ARC 37.28N 90.63W
03/18/2008 IRON MO EMERGENCY MNGR
THE TOWN OF DES ARC IS HALF UNDER WATER WITH 8 TO 10
HOMES FLOODED. THE BRIDGE NORTH OF TOWN ON HIGHWAY 143
HAS WASHED OUT.
0449 PM HEAVY RAIN FLORISSANT 38.80N 90.32W
03/18/2008 M2.58 INCH ST. LOUIS MO TRAINED SPOTTER
&&
FGLASSLocal storm report, Mar 18, 5:30 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY RAIN ST. PETERS 38.78N 90.61W
03/18/2008 M2.50 INCH ST. CHARLES MO TRAINED SPOTTER
2.50 INCHES OF RAIN SINCE MIDNIGHT, 2.80 INCHES OF RAIN
SINCE MONDAY NIGHT
0527 PM HEAVY RAIN 6 SE NEW HAVEN 38.55N 91.14W
03/18/2008 M2.40 INCH FRANKLIN MO TRAINED SPOTTER
2.40 INCHES OF RAIN SINCE 7 AM
&&
TRUETTLocal storm report, Mar 18, 5:42 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HEAVY RAIN ELLISVILLE 38.59N 90.59W
03/18/2008 M2.71 INCH ST. LOUIS MO TRAINED SPOTTER
2.71 INCHES OF RAIN THE PAST 24 HOURS.
&&
TRUETTLocal storm report, Mar 18, 5:53 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
553 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HEAVY RAIN CHESTER 37.92N 89.83W
03/18/2008 M4.10 INCH RANDOLPH IL TRAINED SPOTTER
STORM TOTAL. RAIN BEGAN 6 PM MONDAY...3/17
&&
TRUETTLocal storm report, Mar 18, 6:09 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN GLEN CARBON 38.76N 89.97W
03/18/2008 M3.00 INCH MADISON IL TRAINED SPOTTER
3.00 INCHES SINCE 10 AM MONDAY MORNING
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:47 PM CDT | River Flood Warning | LSX | Fayette | 6 days |
| Mar 17, 11:36 PM CDT | Flash Flood Warning | LSX | Monroe, Randolph, Saint Clair | 6 hr |
| Mar 18, 1:54 PM CDT | River Flood Warning | LSX | Pike | 23 hr |
| Mar 18, 1:54 PM CDT | River Flood Warning | LSX | Pike | 32 hr |
| Mar 18, 1:54 PM CDT | River Flood Warning | LSX | Calhoun | 7 days |
| Mar 18, 1:54 PM CDT | River Flood Warning | LSX | Calhoun | 56 hr |
| Mar 18, 1:54 PM CDT | River Flood Warning | LSX | Jersey | 8 days |
| Mar 18, 1:54 PM CDT | River Flood Warning | LSX | Randolph | 10 days |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.